A new question is answered every 9 seconds

Red spots in hands with AMOXYCILLIN for sinus. SIDE EFFECT?

Resolved Question:

hi, im currently taking amoxycillan for a sinus infection & seem to be suffering from some of the side effects such as sore throat & red pinpoint spots on my hands & feet should i stop taking these & get prescribed with something else or just ride it out. I have 5 more days left of the course.

Thanks Brian


Category: Family Physician-GP

Ask Your Own Question

Category: Select Speciality
Dr. Deepu Sebin Sebastian is online now

Expert:  Dr. Deepu Sebin Sebastian replied 4 Days.

Hello Mr. Brian,
Thank you for your query at DoctorSpring.com
Amoxycillin is normally a very safe drug and well tolerated.
In rare cases, however they do give rise to symptoms such as allergic reactions, hives, rashes, red pin point spots ( very rare ). So it is possible that you're not tolerating the drug well.
Can you tell me what is the extent of the pin point spots that you have developed? And is it going on increasing? In that case it is better to stop the drug, because if you're not tolerating it well at all, you can go in for other side effects such as breathing problems, hives, swelling ( e.t.c ).
Also in case you have to change antibiotics - for how many days have you been advised Amoxycillin? What are the sinus symptoms that you have? When did the sore throat start? Do you have fever along with it?
Kindly reply to the above mentioned questions and i will get back to you,
Regards.


Patient replied :

hi Dr Sebastian,
The pin point spots are only on my hands & feet. Not sure if it's the spots or a very long hard day at work but my feet were so sore i could bearly walk. My throat only seemed to get sore after starting the amoxycillan. The symptoms of the sinus infection are headache & flu feelings runny nose was green mucus for a couple of weeks.acheing neck & shoulders.
Regards Brian Davis


Expert:  Dr. Deepu Sebin Sebastian replied 3 Days.

Hello,
I won't the attribute the sore throat so amoxycillin consumption, it is possible that it is part of the sinus infection which is getting converted to a upper respiratory tract infection. It is possible through the post nasal drip, into the throat.
However since the pin point red spots are sudden and came on after taking the medicine, it can't be neglected. I will advise you to stop the drug and i won't suggest any drug from the same class.
Rather i will advise you to take, Tab. Levofloxacin 500 mg twice daily for 7 days, it is also very effective for sinus infections as well as URTIs. I will also advise you to take Tab. Tylenol twice a day till your myalgia subsides, but take the medicine after food.
You need a prescription for the same drug, i am not sure if it is available in your cuntry without prescription. In case it is not, then get a prescription from your GP, explaining him why i advised you to change the medicine.
You also need some rest since you have this viral infection.
Feel free to discuss further,
Regards.


Patient replied :

Thankyou for your help Dr Sebastian



Dr. Deepu Sebin Sebastian
Category: Select Speciality
Experience: 
MD, Internal Medicine - Stanley Medical School
Medical School - MBBS - Govt. Medical College, Kottyaam

Diagnostic Prediction - Stanford School of Medicine
Received Specialty training in Critical Care, Cardiology, Neurology, Gastroenterology, Nephrology from Stanley Medical College and in Endocrinology, Rheumatology.

Hematology and Geriatrics from Madras Medical College.
Dr. Deepu Sebin Sebastian and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.